Counting Subwords and Regular Languages

Charles Colbourn, Ryan E. Dougherty, Thomas F. Lidbetter, Jeffrey Shallit

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Let x and y be words. We consider the languages whose words z are those for which the numbers of occurrences of x and y, as subwords of z, are the same (resp., the number of x’s is less than the number of y’s, resp., is less than or equal). We give a necessary and sufficient condition on x and y for these languages to be regular, and we show how to check this condition efficiently.

Original languageEnglish (US)
Title of host publicationDevelopments in Language Theory - 22nd International Conference, DLT 2018, Proceedings
EditorsMizuho Hoshi, Shinnosuke Seki
PublisherSpringer Verlag
Pages231-242
Number of pages12
ISBN (Print)9783319986531
DOIs
StatePublished - Jan 1 2018
Event22nd International Conference on Developments in Language Theory, DLT 2018 - Tokyo, Japan
Duration: Sep 10 2018Sep 14 2018

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume11088 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other22nd International Conference on Developments in Language Theory, DLT 2018
CountryJapan
CityTokyo
Period9/10/189/14/18

    Fingerprint

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Cite this

Colbourn, C., Dougherty, R. E., Lidbetter, T. F., & Shallit, J. (2018). Counting Subwords and Regular Languages. In M. Hoshi, & S. Seki (Eds.), Developments in Language Theory - 22nd International Conference, DLT 2018, Proceedings (pp. 231-242). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 11088 LNCS). Springer Verlag. https://doi.org/10.1007/978-3-319-98654-8_19